Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple algebras of Weyl type, II


Author: Kaiming Zhao
Journal: Proc. Amer. Math. Soc. 130 (2002), 1323-1332
MSC (2000): Primary 16W10, 16W25, 17B20, 17B65, 17B05, 17B68
DOI: https://doi.org/10.1090/S0002-9939-01-06218-9
Published electronically: October 25, 2001
MathSciNet review: 1879953
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Over a field $\mathbb{F}$ of any characteristic, for a commutative associative algebra $A$, and for a commutative subalgebra $D$ of $\operatorname{Der}_{\mathbb{F}}(A)$, the vector space $A[D]$ which consists of polynomials of elements in $D$ with coefficients in $A$ and which is regarded as operators on $A$ forms naturally an associative algebra. It is proved that, as an associative algebra, $A[D]$ is simple if and only if $A$ is $D$-simple. Suppose $A$ is $D$-simple. Then, (a) $A[D]$ is a free left $A$-module; (b) as a Lie algebra, the subquotient $[A[D],{A[D]}\,]/(Z(A[D])\cap [A[D], {A[D]}\,])$ is simple (except for one case), where $Z(A[D])$ is the center of $A[D]$. The structure of this subquotient is explicitly described. This extends the results obtained by Su and Zhao.


References [Enhancements On Off] (What's this?)

  • [DZ1] D. Z. Dokovic and K. Zhao, Derivations, isomorphisms, and second cohomology of generalized Witt algebras, Trans. Amer. Math. Soc. 350 (2) (1998), 643-664. MR 98d:17031
  • [DZ2] D. Z. Dokovic and K. Zhao, Generalized Cartan type $W$Lie algebras in characteristic zero, J. Alg. 195 (1997), 170-210. MR 98j:17021
  • [DZ3] D. Z. Djokovic and K. Zhao, Derivations, isomorphisms, and second cohomology of generalized Block algebras, Alg. Colloq. 3 (3) (1996), 245-272. MR 97g:17020
  • [H] I. N. Herstein, On the Lie and Jordan rings of a simple associative ring, Amer. J. Math. 77 (1955), 279-285. MR 16:789e
  • [J1] D. A. Jordan, On the simplicity of Lie algebras of derivations of commutative algebras, J. Alg. 228 (2000), 580-585. MR 2001d:16052
  • [J2] D. A. Jordan, Iterated skew-polynomial rings and quantum groups, J. Alg. 156 (1993), 194-218. MR 94b:16034
  • [K] N. Kawamoto, Generalizations of Witt algebras over a field of characteristic zero, Hiroshima Math. J. 16 (1986), 417-462. MR 88d:17017
  • [O] J. M. Osborn, New simple infinite-dimensional Lie algebras of characteristic 0, J. Alg. 185 (1996), 820-835. MR 98a:17035
  • [OZ1] J. M. Osborn and K. Zhao, Generalized Poisson bracket and Lie algebras of type H in characteristic 0, Math. Z. 230 (1999), 107-143. MR 2000c:17038
  • [OZ2] J. M. Osborn and K. Zhao, Generalized Cartan type K Lie algebras in characteristic 0, Comm. Alg. 25 (1997), 3325-3360. MR 98e:17032
  • [P] D. P. Passman, Simple Lie algebras of Witt type, J. Alg. 206 (1998), 682-692. MR 99j:17012
  • [S1] Y. Su, Derivations of generalized Weyl algebras, Science in China, to appear.
  • [S2] Y. Su, $2$-Cocycles on the Lie algebras of generalized differential operators, Comm. Alg., to appear.
  • [SZ1] Y. Su and K. Zhao, Simple algebras of Weyl type, Science in China (Series A) 44 (2001), 419-426. CMP 2001:12
  • [SZ2] Y. Su, K. Zhao, Second cohomology group of generalized Witt type Lie algebras and certain representations, Comm. Alg., to appear.
  • [SZ3] Y. Su, K. Zhao, Isomorphism classes and automorphism groups of algebras of Weyl type, Science in China (Series A), to appear.
  • [X] X. Xu, New generalized simple Lie algebras of Cartan type over a field with characteristic 0, J. Alg. 244 (2000), 23-58. MR 2001b:17021
  • [Z1] K. Zhao, Automorphisms of algebras of differential operators, J. of Capital Normal University 1 (1994), 1-8.
  • [Z2] K. Zhao, Lie algebras of derivations of algebras of differential operators, Chinese Science Bulletin 38 (10) (1993), 793-798.
  • [Z3] K. Zhao, Isomorphisms between generalized Cartan type W Lie algebras in characteristic zero, Canadian J. Math. 50 (1998), 210-224. MR 99e:17035

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16W10, 16W25, 17B20, 17B65, 17B05, 17B68

Retrieve articles in all journals with MSC (2000): 16W10, 16W25, 17B20, 17B65, 17B05, 17B68


Additional Information

Kaiming Zhao
Affiliation: Institute of Mathematics, Academy of Mathematics and Systems Sciences, Chinese Academy of Sciences, Beijing 100080, People’s Republic of China
Email: kzhao@math08.math.ac.cn

DOI: https://doi.org/10.1090/S0002-9939-01-06218-9
Keywords: Simple Lie algebra, simple associative algebra, derivation
Received by editor(s): August 28, 2000
Received by editor(s) in revised form: November 20, 2000
Published electronically: October 25, 2001
Additional Notes: This work was supported by the Hundred Talents Program of Chinese Academy of Sciences and by NSF of China
Communicated by: Lance W. Small
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society